Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 115, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 23, 2021, 9:02 PM CDT for Archer County, Clay County, Texas; Jefferson County, Oklahoma. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2021, 9:02 PM CDT (02:02 UTC)
- Expired
- Apr 23, 2021, 9:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Jefferson County, OK, Archer County, TX, Clay County, TX
The radar
The Altus AFB radar (KFDR), 98 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 9:38 PM CDT | HAIL 1.75 | Lake Arrowhead, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 8:02 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 364 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.5
The text
As transmitted.
397
WUUS54 KOUN 240202
SVROUN
OKC067-TXC009-077-240245-
/O.NEW.KOUN.SV.W.0115.210424T0202Z-210424T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
902 PM CDT Fri Apr 23 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
South central Jefferson County in southern Oklahoma...
Clay County in northern Texas...
Northeastern Archer County in northern Texas...
* Until 945 PM CDT.
* At 902 PM CDT, a severe thunderstorm was located 4 miles northwest
of Lake Arrowhead, moving east at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Henrietta, Scotland, Windthorst, Terral, Bellevue, Jolly, Newport,
Lake Arrowhead, Bluegrove, Joy and Vashti.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3360 9858 3382 9850 3384 9845 3384 9842
3385 9842 3395 9817 3387 9782 3386 9783
3385 9787 3388 9794 3389 9798 3347 9798
3346 9813
TIME...MOT...LOC 0202Z 272DEG 28KT 3374 9843
HAIL...1.75IN
WIND...60MPH
$$
WareWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 6:27 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 23, 6:27 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Norman OK 627 PM CDT Fri Apr 23 2021 ...New AVIATION, UPPER AIR... .UPDATE... Issued at 1032 AM CDT Fri Apr 23 2021 The upper trough is currently tracking across CO/NM and the surface low continues to develop over the TX panhandle. Low- level moisture will continue to advect into our area through this evening. Latest mesoanalysis data shows steep lapse rates in place and increasing MUCAPE indicates destabilization is underway over western/southern Oklahoma and north TX. Increased POPs for 18Z Friday through 06Z Saturday, as CAMS suggest widespread convection across portions of western north Texas and southern Oklahoma around mid- day. Some of these storms may be strong to severe. The surface low is prog'd to track southeast along the Red River and strong to severe thunderstorms are likely to develop over southwest Oklahoma by early evening. CAMS suggest storms will grow upscale along the front with perhaps a bowing segment as it moves through south-central Oklahoma later this evening. Very large hail, damaging winds, and an isolated tornado are possible. Thompson && .SHORT TERM... (This evening through Saturday) Issued at 159 PM CDT Fri Apr 23 2021 The upper trough is currently tracking across CO/NM and the surface low continues to develop over the TX panhandle. Low- level moisture will continue to advect into our area through this evening. Latest mesoanalysis data shows steep lapse rates in place and increasing MUCAPE indicates destabilization is underway over western/southern Oklahoma and north TX. Increased POPs for 18Z Friday through 06Z Saturday, as CAMS suggest widespread convection across portions of western north Texas and southern Oklahoma around mid- day. Some of these storms may be strong to severe. The surface low is prog'd to track southeast along the Red River and strong to severe thunderstorms are likely to develop over southwest Oklahoma by early evening. CAMS suggest storms will grow upscale along the front with perhaps a bowing segment as it moves through south-central Oklahoma later this evening. Very large hail, damaging winds, and an isolated tornado are possible. Thompson && .LONG TERM... (Saturday night through next Thursday) Issued at 159 PM CDT Fri Apr 23 2021 Gusty winds Saturday morning behind the front will decrease through the day as the surface ridge quickly builds over the area. The airmass behind the front will not offer much change in temperatures, as highs reach near 70 to the mid 70s across southwest OK by Saturday afternoon. As the surface high slides eastward and upper ridging builds overhead temperatures will warm further Sunday. Lee cyclogenesis east of the Rockies will tighten the pressure gradient over the area during the day, which will lead to a period of gusty south winds, especially across western OK. This will increase fire weather concerns on Sunday across extreme western portions of the area to the west of a dryline, with similar conditions possible Monday and Tuesday (depending on dryline positioning this may end up confined to the TX/OK panhandles). A deep trough approaches by Tuesday, with models continuing to disagree on timing and amplitude of the trough. Moisture return no longer looks to be a question as models advertise now agree on a deeper, slower trough with more meridional flow. There are still so me timing differences, however, with the GFS faster and further east with the dryline on Tuesday (central OK) and the ECM slower and further west (western OK or the TX panhandle). Given such a deep trough the slower solution seems more likely (and appears to be the trend in the models the last few days). The slowing of the trough may linger the severe risk into Wednesday for at least eastern portions of the area and may also increase the risk for flooding concerns. Bottom line, the ingredients still appear favorable for severe weather in our area Tuesday (and perhaps Wednesday as well), but details still remain unclear on exactly where and when the greatest threat will occur. The front should clear the area by Wednesday night, but the upper trough will linger overhead through the end of the week. This should keep temperatures cooler than average to end the week with dry conditions. Ware && .AVIATION... (00Z TAFS) Issued at 618 PM CDT Fri Apr 23 2021 Mostly IFR/MVFR conditions are expected this evening through the overnight hours. Showers and thunderstorms are expected to impact all TAF sites this evening and into the overnight. The primary threats with these thunderstorms are large hail and wind gusts up to 80 mph. A cold front is expected to move through the area this evening, with winds shifting back to the the ENE tomorrow at the end of the period. && .UPPER AIR... Issued at 618 PM CDT Fri Apr 23 2021 An Upper Air flight is planned for 00Z on 04/24.. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 52 69 48 79 / 90 10 0 0 Hobart OK 49 72 47 85 / 90 0 0 0 Wichita Falls TX 53 73 49 86 / 70 0 0 0 Gage OK 43 71 48 88 / 40 0 0 0 Ponca City OK 51 69 46 78 / 100 10 0 0 Durant OK 55 73 49 80 / 90 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...01 LONG TERM....08 AVIATION...13
Hazardous weather outlook, Apr 23, 2:30 PM CDT, 6 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 230 PM CDT Fri Apr 23 2021 OKZ004>048-050>052-TXZ083>090-241930- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 230 PM CDT Fri Apr 23 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Severe thunderstorms are expected this afternoon and evening across Oklahoma and northern Texas. Severe thunderstorms this afternoon and evening across western north Texas and southwestern OK may contain hail up to the size of baseballs, damaging wind gusts around 70 mph, and an isolated tornado are possible. During the evening hours, thunderstorms are expected to become more numerous across central and south central Oklahoma. These storms will mainly pose a risk of large hail and damaging winds. As storms move east of Interstate 35 this evening, the hail threat is expected to decrease some, but damaging winds will still be a concern. Heavy rainfall and localized flooding are also a concern, especially across central and southern OK as several rounds of storms are expected this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Severe thunderstorms will be possible next Tuesday across most of the region. .Fire Weather... Elevated to Near Critical fire weather conditions are possible across western Oklahoma and western north Texas Sunday through Tuesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Apr 23, 8:54 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
854 PM CDT FRI APR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TORNADO 5 NNW RAYLAND 34.13N 99.52W
04/23/2021 HARDEMAN TX TRAINED SPOTTER
0610 PM TORNADO 5 NNW RAYLAND 34.13N 99.52W
04/23/2021 HARDEMAN TX TRAINED SPOTTER
TORNADO CONTINUED UNTIL APPROXIMATELY 622 PM
CDT MOVING INTO WILBARGER COUNTY TO ABOUT 2
MILES WEST OF LOCKETT.
0634 PM TORNADO 2 E LOCKETT 34.08N 99.33W
04/23/2021 WILBARGER TX TRAINED SPOTTER
CONTINUED UNTIL APPROXIMATELY 642 PM CDT.
&&Local storm report, Apr 23, 8:55 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
855 PM CDT FRI APR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM HAIL 2 NE LAKESIDE CITY 33.85N 98.51W
04/23/2021 E1.00 INCH WICHITA TX PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&Local storm report, Apr 23, 8:56 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
856 PM CDT FRI APR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM HAIL 3 SW WICHITA FALLS 33.88N 98.53W
04/23/2021 E1.25 INCH WICHITA TX TRAINED SPOTTER
&&Local storm report, Apr 23, 8:58 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
858 PM CDT FRI APR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND GST 1 NW MEERS 34.79N 98.59W
04/23/2021 M60 MPH COMANCHE OK EMERGENCY MNGR
&&Special weather statement, Apr 23, 8:59 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 859 PM CDT Fri Apr 23 2021 OKZ028-040-041-046-240230- Carter OK-Garvin OK-McClain OK-Murray OK- 859 PM CDT Fri Apr 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Carter...Garvin... southwestern McClain and northwestern Murray Counties Until 930 PM CDT... AT 856 PM CDT, a strong thunderstorm was located 4 miles west of Maysville, moving east at 40 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3444 9756 3495 9757 3493 9720 3452 9700 TIME...MOT...LOC 0156Z 255DEG 34KT 3483 9749 JP
Local storm report, Apr 23, 9:02 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
902 PM CDT FRI APR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM HAIL 5 SSW LAKESIDE CITY 33.76N 98.58W
04/23/2021 E3.00 INCH ARCHER TX TRAINED SPOTTER
&&The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:01 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 44 min |
| Apr 23, 7:06 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 39 min |
| Apr 23, 7:32 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 43 min |
| Apr 23, 7:44 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Wichita | 46 min |
| Apr 23, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita | 37 min |
| Apr 23, 8:14 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Wichita | 46 min |
| Apr 23, 8:18 PM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita | 42 min |
| Apr 23, 8:33 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 42 min |
| Apr 23, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 31 min |
| Apr 23, 8:46 PM CDT | Areal Flood Advisory | OUN | Wichita | 3 hr |
| Apr 23, 9:12 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 48 min |
| Apr 23, 9:27 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 48 min |
| Apr 23, 9:44 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 46 min |
| Apr 23, 7:15 PM CDT | Special Weather Statement | OUN | Garfield | 30 min |
| Apr 23, 7:24 PM CDT | Special Weather Statement | OUN | Comanche | 36 min |
| Apr 23, 8:00 PM CDT | Special Weather Statement | OUN | Grady | 30 min |
| Apr 23, 8:04 PM CDT | Special Weather Statement | OUN | Stephens | 26 min |
| Apr 23, 8:24 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain, Stephens | 51 min |
| Apr 23, 8:36 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 39 min |
| Apr 23, 8:53 PM CDT | Special Weather Statement | OUN | Cleveland, McClain | 37 min |
| Apr 23, 8:59 PM CDT | Special Weather Statement | OUN | Garvin | 31 min |
| Apr 23, 9:29 PM CDT | Special Weather Statement | OUN | Cleveland, Garvin, Pottawatomie | 31 min |
| Apr 23, 10:00 PM CDT | Special Weather Statement | OUN | Carter, Murray, Pontotoc, Pottawatomie, Seminole | 30 min |
| Apr 23, 10:29 PM CDT | Special Weather Statement | OUN | Coal, Hughes, Johnston, Love, Marshall, Pontotoc and 1 more | 31 min |
| Apr 23, 11:00 PM CDT | Special Weather Statement | OUN | Atoka, Bryan, Coal, Hughes, Marshall, Seminole | 30 min |
| Apr 23, 11:08 PM CDT | Areal Flood Advisory | OUN | Atoka, Bryan | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.